Your worry is well justified.
The baby most likely has eczema (or atopic dermatitis
) a dry skin condition that becomes itchy and flaky, sometimes become inflamed (looks red), and may even get infected (gets weepy) particularly with scratching.
are very effective at controlling inflammation & hence eczema.
High dose or potent preparation or prolonged use may suppress the babies own steroid producing gland (adrenal gland) & also suppress the immunity . Locally also they may cause skin thinning
are potent steroids which can be absorbed from thin skin of face in young babies and can produce potentially serious side effects.
Ask your doctor to prescribe mild steroid cream like 1% hydrocortisone
Use the least potent corticosteroid possible to control the inflammation.
Only apply the corticosteroid to areas of skin affected by the skin disease.
Once the inflammation is under control, reduce or stop using the corticosteroid
A lot of moisturizer used frequently on wet skin is very useful.
Hope you found the information useful.